Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Sep 19, 2021, 11:39 PM CDT for Knox County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2021, 11:39 PM CDT (04:39 UTC)
- Expired
- Sep 20, 2021, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Hail
- 0.88 in
- Wind
- 40
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 104 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WWUS83 KOAX 200439
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1139 PM CDT Sun Sep 19 2021
NEZ011-012-016-200515-
Cedar NE-Knox NE-Antelope NE-
1139 PM CDT Sun Sep 19 2021
...A strong thunderstorm will impact portions of northeastern
Antelope, eastern Knox and northern Cedar Counties through 1215 AM
CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Creighton, or 28 miles southwest of Lewis And Clark
State Recreation Area, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bloomfield around 1155 PM CDT.
Other locations in the path of this storm include Yankton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 9729 4285 9722 4281 9721 4280 9716
4277 9713 4277 9706 4240 9790 4259 9805
4286 9763 4285 9744 4287 9742 4287 9738
4285 9736 4287 9731
TIME...MOT...LOC 0438Z 224DEG 42KT 4254 9787
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
KernWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Sep 19, 6:41 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Sep 19, 6:41 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 641 PM CDT Sun Sep 19 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 248 PM CDT Sun Sep 19 2021 .Tonight and Monday: A vigorous short-wave trough currently over the Pacific Northwest is forecast to broaden/amplify while progressing into the northern and central Plains on Monday. Meanwhile, an associated cold front will continue through the northern Plains this afternoon and evening, before sweeping through the mid-MO Valley on Monday. Increasing height falls/dynamic cooling ahead of the approaching mid-level trough will combine with a marginally unstable air mass to foster widely scattered showers and thunderstorms late tonight, especially across northeast NE. Forecast soundings in that area indicate that parcel buoyancy will be relegated to the mid-levels with a notably dry sub-cloud layer. That thermodynamic configuration could promote a few strong downdrafts and resulting gusty surface winds near the SD border. The cold front is expected to move into the northwest part of our area between 6 and 7 AM on Monday, before reaching the Lincoln and Omaha areas between noon and 1 PM. The front should then exit our area between 3 and 4 PM. The pre-frontal convective regime mentioned in the previous paragraph is forecast to shift east/northeast of the area by mid morning, with some uncertainty in the extent of subsequent shower and storm development along the cold front through the remainder of the day. Latest CAM data suggest the best chance will exist over far southeast NE and extreme southwest IA by mid afternoon with any strong to severe storm potential likely materializing east of our area. There should be a fairly substantial temperature gradient across the front with afternoon readings ranging from the mid 60s over northeast NE to mid 80s in far southeast NE. .Monday night through Tuesday night: A cooler, Canadian air mass will overspread the region in tandem with a broad surface high, which will build from the High Plains into the mid/lower-MO Valley. We will continue to undercut much of model guidance on Tuesday night's lows with some upper 30s possible over portions of west-central IA into northeast NE. .Wednesday into next weekend: The 12z global models suggest that mid-level heights will temporarily build ahead of a short-wave trough tracking from south-central Canada into the upper-MS Valley and Great Lakes on Thursday night into Friday. That system will be accompanied by a cold front, which would move through the mid-MO Valley during that same time. Under that scenario, Thursday would be the warmest day with highs in the upper 70s to around 80. Otherwise, it appears temperatures will be mainly in the lower to mid 70s with minimal precipitation chances. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 639 PM CDT Sun Sep 19 2021 VFR conditions will prevail through the forecast period with gusty south winds through the night. Low-level wind shear is a concern overnight as well as low level winds, just above the surface, ramp up. Isolated showers and thunderstorms are possible along and ahead of a cold front, which will move into the area on Monday morning. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...Pearson
Hazardous weather outlook, Sep 19, 3:22 PM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 322 PM CDT Sun Sep 19 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 322 PM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Widely scattered thunderstorms are possible tonight, a few of which could produce gusty winds of 40 to 50 mph, especially near the South Dakota border. Additional storms may materialize on Monday afternoon along a cold front moving through the area. The best potential for a strong storm or two will be in the Falls City and Clarinda, IA areas in the 2 to 4 PM timeframe. Gusty winds and small hail will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday night through Sunday No Hazardous Weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Sep 19, 10:57 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1057 PM CDT Sun Sep 19 2021
NEZ016-017-031-200430-
Madison NE-Pierce NE-Antelope NE-
1057 PM CDT Sun Sep 19 2021
...A strong thunderstorm will impact portions of northwestern
Madison, southwestern Pierce and southeastern Antelope Counties
through 1130 PM CDT...
At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oakdale, or 31 miles west of Norfolk, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oakdale around 1100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4194 9801 4211 9817 4239 9781 4215 9755
TIME...MOT...LOC 0356Z 235DEG 28KT 4208 9802
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KernSpecial weather statement, Sep 19, 11:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1139 PM CDT Sun Sep 19 2021
NEZ011-012-016-200515-
Cedar NE-Knox NE-Antelope NE-
1139 PM CDT Sun Sep 19 2021
...A strong thunderstorm will impact portions of northeastern
Antelope, eastern Knox and northern Cedar Counties through 1215 AM
CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Creighton, or 28 miles southwest of Lewis And Clark
State Recreation Area, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bloomfield around 1155 PM CDT.
Other locations in the path of this storm include Yankton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4285 9729 4285 9722 4281 9721 4280 9716
4277 9713 4277 9706 4240 9790 4259 9805
4286 9763 4285 9744 4287 9742 4287 9738
4285 9736 4287 9731
TIME...MOT...LOC 0438Z 224DEG 42KT 4254 9787
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
KernThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 10:57 PM CDT | Special Weather Statement | OAX | Antelope | 33 min |
| Sep 19, 11:40 PM CDT | Special Weather Statement | OAX | Pierce, Wayne | 35 min |
| Sep 20, 12:14 AM CDT | Special Weather Statement | OAX | Cedar | 31 min |
| Sep 20, 12:32 AM CDT | Special Weather Statement | OAX | Knox | 43 min |
| Sep 20, 12:47 AM CDT | Special Weather Statement | OAX | Cedar | 43 min |
| Sep 20, 2:30 AM CDT | Special Weather Statement | OAX | Cedar | 45 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.